healthy woman with sudden onset dermatome neuralgia, insect bite, drug reaction, getting worse daily
I am a 48 year old very healthy active female. Recently was perscribed Lamictal for depression. On drug at 25 mg. for 4 days when I started having hypersensitivity and nerve like pain over my left ribs just below the breast. It was a small area which increased over the next 24 hrs to a width of 4 inches additionally I began to have a similarly sensitive area next to my T8-9 vertebrae which my husband says looks like a circular pale brown pigmented area with a small black spot in the center...the size of a quarter. (then I started thinking insect bite because I had been gardening all day the day before the pain started?) the pain has continued to increase daily over 5 days and is now on both sides of my ribs and thoracic spine spot...it feels painful to the touch of the skin in small areas very superficial but now my mid chest also aches very dull but a bit more deeply and is constant. I do not have shingles, there is no rash. I feel very good otherwise not tired or ill in any way. Relieved by tylenol and hot baths. I quit the lamictal on day 9 at nurse practitioners request although my symptoms are not specifically lamictal type reaction. What is this? Who should I see, dermatologist, nuerologist? I have an appt. with my GP on Wednesday (3 days).. I want to avoid the ER because we have no money to cover huge deductibles on our insurance. Any thoughts....please. M
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.